I was recently diagnosed with chlamydia and received the 100mg twice-a-day treatment of doxycycline. Things got better but I would still sometimes have a sharp pain in my urethra when I'd urinate. I went back to my doctor and they decided to treat me again with the 100mg doxycycline. I still feel the sharp pain occassionally, typically when I urinate in the morning. The only thing I can think of is that I took an acidophilus supplement with my original treatment. Maybe the acidophilus counteracted the antibiotic somewhat? Any advice?
Doxycycline is virtually 100% reliable against chlamydia, and acidophilus won't change that. (Acidophilus doesn't do anything good or bad, a worthless health supplement.) Your ongoing urethral pain likely doesn't reflect continuing infection or any health problem of significance, especially since there is no discharge and the pain is intermittent. It likely will fade with time. You can resume sex without worry about your health or that of your partner(s).
Thank you so much for your reply, the answers you give here allow a lot of people to live happier.
I am still worried about the possibility of genital herpes...(did some more reading on the forums). After thinking back to when I was tested, it started RIGHT after they took the culture (I'm a male) which was one of the worst pains I've ever felt!! Maybe I was injured by the test?
Herpes doesn't cause the kind of pain you have now or the other symptoms you had earlier. Of course, because 25% of the poulation has HSV-2, you might be infected.
It is possible your urethral pain is related to the specimen collection, perhaps in combination with the chlamydia. But that doesn't change my opinion that it isn't a sign of anything important, or that it will go away on its own.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.